Alert archive / Mississippi / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 442, NWS Jackson, MS

December 23, 2014Jasper County, Jones County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Dec 23, 2014, 5:04 AM CST for Jasper County, Jones County, Mississippi. It was in force for 56 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 23, 2014, 5:04 AM CST (11:04 UTC)
Expired
Dec 23, 2014, 6:00 AM CST
In force
56 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Jasper County, MS, Jones County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 96 km from the middle of the area, began a volume at 11:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 23, 5:05 AM CSTHAIL 14 W Soso, MSREPORTED ALONG BERNIS HILL RD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 11.1 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2014-12-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 237 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2014-12-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 286 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
237 J/kg
Mixed-layer CIN
-91 J/kg
Mixed-layer LCL
667 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
286 m²/s²
0-3 km storm-relative helicity
367 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

749 
WUUS54 KJAN 231104
SVRJAN
MSC061-067-231200-
/O.NEW.KJAN.SV.W.0442.141223T1104Z-141223T1200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
504 AM CST TUE DEC 23 2014

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN JASPER COUNTY IN EAST CENTRAL MISSISSIPPI...
  NORTHERN JONES COUNTY IN SOUTHEAST MISSISSIPPI...

* UNTIL 600 AM CST

* AT 505 AM CST...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTHEAST
  OF TAYLORSVILLE...AND MOVING NORTHEAST AT 45 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MOSS AROUND 515 AM CST.
  HEIDELBERG AROUND 530 AM CST.
  STAFFORD SPRINGS AROUND 535 AM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3182 8894 3179 8894 3160 8940 3180 8940
      3180 8932 3183 8931 3210 8892 3182 8891
TIME...MOT...LOC 1105Z 238DEG 41KT 3176 8931

HAIL...1.00IN
WIND...60MPH

$$

19
3 follow-up statements
665 
WWUS54 KJAN 231124
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
524 AM CST TUE DEC 23 2014

MSC061-067-231200-
/O.CON.KJAN.SV.W.0442.000000T0000Z-141223T1200Z/
JONES MS-JASPER MS-
524 AM CST TUE DEC 23 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
JASPER AND NORTHERN JONES COUNTIES UNTIL 600 AM CST...

AT 524 AM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR MOSS...AND
MOVING NORTHEAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  HEIDELBERG AROUND 535 AM CST.
  STAFFORD SPRINGS AROUND 540 AM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3182 8894 3179 8894 3169 8931 3180 8932
      3183 8931 3210 8892 3182 8891
TIME...MOT...LOC 1124Z 233DEG 37KT 3185 8916

HAIL...1.00IN
WIND...60MPH

$$

19
960 
WWUS54 KJAN 231144
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
544 AM CST TUE DEC 23 2014

MSC067-231154-
/O.CAN.KJAN.SV.W.0442.000000T0000Z-141223T1200Z/
JONES MS-
544 AM CST TUE DEC 23 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN JONES COUNTY IS
CANCELLED...

THE THREAT HAS ENDED FOR THE WARNED AREA.

LAT...LON 3182 8891 3181 8918 3181 8921 3189 8923
      3210 8892
TIME...MOT...LOC 1144Z 229DEG 35KT 3189 8911

$$

MSC061-231200-
/O.CON.KJAN.SV.W.0442.000000T0000Z-141223T1200Z/
JASPER MS-
544 AM CST TUE DEC 23 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
JASPER COUNTY UNTIL 600 AM CST...

AT 544 AM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR MOSS...AND
MOVING NORTHEAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  HEIDELBERG AROUND 550 AM CST.
  STAFFORD SPRINGS AROUND 555 AM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3182 8891 3181 8918 3181 8921 3189 8923
      3210 8892
TIME...MOT...LOC 1144Z 229DEG 35KT 3189 8911

HAIL...1.00IN
WIND...60MPH

$$
882 
WWUS54 KJAN 231158
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
558 AM CST TUE DEC 23 2014

MSC061-231208-
/O.EXP.KJAN.SV.W.0442.000000T0000Z-141223T1200Z/
JASPER MS-
558 AM CST TUE DEC 23 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JASPER COUNTY
WILL EXPIRE AT 600 AM CST...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

LAT...LON 3182 8891 3181 8918 3181 8921 3189 8923
      3210 8892
TIME...MOT...LOC 1158Z 229DEG 35KT 3198 8899

$$

19

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 23, 3:40 AM CST, 1 hour 24 minutes earlier.

Area forecast discussion, Dec 23, 3:40 AM CST, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
340 AM CST TUE DEC 23 2014

...SEVERE STORMS POSSIBLE TODAY IN MAINLY SOUTHEASTERN MISSISSIPPI...

.SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT...WARM MOIST AIR
CONTINUES TO OVERSPREAD MUCH OF THE FORECAST AREA THIS MORNING...AS
NOTED BY THE LOW AND MIDDLE 60S DEW POINTS LOCATED OVER CENTRAL AND
SOUTHERN PORTIONS OF THE CWA...WITH UPPER 50S DEW POINTS ALONG THE
HIGHWAY 82 CORRIDOR.  ALL OF THIS IS AHEAD OF AN EASTWARD MOVING
COLD FRONT...CURRENTLY STRETCHING SOUTHEAST ALONG A LINE FROM NEAR
JONESBORO ARKANSAS TO RUSTON LOUISIANA TO LUFKIN TEXAS.  ISOLATED
SHOWERS WERE NOTED ON RADAR SHIFTING NORTHEAST OVER MAINLY EAST
CENTRAL AND SOUTHEAST MISSISSIPPI.

AS WE PROGRESS THROUGH THE TODAY AND THE AFOREMENTIONED COLD FRONT
PUSHES INTO THE FORECAST AREA...A DIGGING AND DEEPENING MID/UPPER
LEVEL TROUGH OVER THE NATION'S MID-SECTION WILL CAUSE A SURFACE LOW
TO DEVELOP OVER THE NORTHERN GULF OF MEXICO ALONG THE FRONT.  THIS
SURFACE LOW WILL RACE NORTHEAST ALONG THE FRONT AND ACROSS THE
FORECAST AREA LATER THIS AFTERNOON AND EVENING.  MEANWHILE ALOFT...
DIVERGENCE OVER MUCH OF THE CENTRAL AND EASTERN PORTIONS OF THE
FORECAST AREA WILL INCREASE AS WE BECOME BETTER ALIGNED IN THE RIGHT
ENTRANCE QUAD OF AN 120 KNOT UPPER JET.  ON THE WARM SECTOR
SIDE...EASTERN PERIPHERY...OF THE NORTHEAST LIFTING SURFACE
LOW...WARM DEEPLY MOIST AND UNSTABLE AIR WILL SURGE NORTHEAST OVER
MAINLY THE EASTERN TWO THIRDS OF THE FORECAST AREA.  MEANWHILE ON
THE BACK SIDE OF THE LOW...WESTERN PERIPHERY...COOLER LESS UNSTABLE
AIR WILL ADVECT SOUTH INTO THE DELTA REGION.  ALL OF THIS WILL SET
THE STAGE FOR INCREASING SHOWERS AND STORMS AS WE PROGRESS THROUGH
THE MORNING AND INTO THIS AFTERNOON.

SOME STORMS COULD BE SEVERE...ESPECIALLY OVER CENTRAL... SOUTHERN...
AND EASTERN PORTIONS OF THE CWA DURING THIS TIMEFRAME.  IN THESE
AREAS...SUFFICIENT INSTABILITY AND DEEP-LAYER WIND SHEAR WILL EXIST
AND SEVERE STORMS CAPABLE OF PRODUCING DAMAGING WINDS...TORNADOES...
AND HAIL ARE POSSIBLE.  WITH CONFIDENCE INCREASING THAT THIS
COMBINATION WILL BE ITS BEST ACROSS PARTS OF EAST CENTRAL AND
SOUTHEAST MISSISSIPPI...WITH SOME SUPER CELLS POSSIBLE...AN ELEVATED
POTENTIAL FOR SEVERE STORMS AND TORNADOES...WITH THE POTENTIAL FOR A
STRONG TORNADO NOT BEING RULED OUT...WILL BE INTRODUCED INTO THE HWO
ON THIS PACKAGE.  THIS AREA WILL BE HIGHLIGHTED ALONG AND SOUTH OF A
BROOKHAVEN TO MERIDIAN LINE.

ALL OF THIS SAID...IF THE SURFACE LOW TRACKS TO FAR TO THE EAST OR
IF INTENSE CONVECTION ALONG THE COAST CUTS OFF MOISTURE FLOW INTO
THE AREA...IT COULD POTENTIALLY INHIBIT ANY SEVERE WEATHER POTENTIAL
OVER THE CWA.

ACTIVITY SHOULD WANE IN INTENSITY AND COVERAGE AS WE MOVE THROUGH
TUESDAY NIGHT AND INTO EARLY WEDNESDAY MORNING AS NORTHERLY FLOW
QUICKLY ADVECTS NOTICEABLE COLDER DRIER AIR INTO THE REGION.  LIGHT
RAIN WILL CONTINUE INTO WEDNESDAY MORNING WELL BEHIND THE SURFACE
LOW...AS THE MID/UPPER TROUGH BEGINS SWINGING EAST ACROSS THE AREA
SQUEEZING OUT ANY REMAINING MOISTURE OVER THE AREA.  CLOUDS WILL
LIKELY LINGER OVER MOST OF THE AREA THROUGH WEDNESDAY AFTERNOON.
SKIES WILL GRADUALLY CLEAR FROM WEST TO EAST WEDNESDAY EVENING AND
OVERNIGHT WITH LOWS EARLY THURSDAY MORNING FALLING DOWN AROUND THE
FREEZING MARK. /19/

.LONG TERM...CHRISTMAS DAY INTO EARLY NEXT WEEK...SEASONABLE
TEMPERATURES AND MOSTLY CLEAR SKIES WILL BE WELCOME ON CHRISTMAS
DAY...BUT INCREASINGLY IT LOOKS AS THOUGH A RATHER LONG PERIOD OF
CLOUDS AND INCLEMENT WEATHER WILL BUILD IN BY FRIDAY NIGHT.

BEFORE THE ACTIVE SOUTHERN BRANCH OF THE JET STREAM ASSERTS ITS
INFLUENCE IT IS POSSIBLE MOST OF THE DAYTIME FRIDAY COULD BE
DECENT...WITH AN APPROACHING DISTURBANCE PROBABLY ONLY GREATLY
INCREASING CLOUDS (AND BRINGING IN SLIGHT RAIN CHANCES) BY LATER IN
THE AFTERNOON. TEMPERATURES WILL BE TRENDING BACK ABOVE NORMAL AS
WELL.

BUT BY LATER FRIDAY NIGHT AND DEFINITELY INTO SATURDAY MODEL
CONSENSUS HAS GROWN ON THE NEXT INCOMING DISTURBANCE SPURRING NEARBY
CYCLOGENESIS AND ASSOCIATED DECENT RAIN CHANCES. IT IS POSSIBLE THE
CLOUDS AND RAIN CHANCES COULD LAST WELL INTO SUNDAY IN SOME AREAS
AS A COLD FRONT STALLS AT LEAST BRIEFLY IN THE VICINITY AND ANOTHER
UPPER LEVEL WAVE MOVES ACROSS. MODEL CONSENSUS DOES NOT YET
EXPLICITLY SUGGEST THUNDERSTORMS FOR SATURDAY AND SATURDAY
NIGHT...BUT I DID INCLUDE MENTION OF CONVECTION IN SOUTHERN HALF OF
ZONES THIS PERIOD CONSIDERING TRENDS.

THE AFOREMENTIONED BAROCLINIC ZONE SHOULD BE THE LEADING EDGE OF A
MUCH CHILLIER REGIME WHICH THE AMPLIFYING NORTHERN BRANCH OF THE JET
STREAM WILL EVENTUALLY TRY TO PUSH TOWARD THE COAST.
HOWEVER...MODELS ARE QUITE INSISTENT THAT THE ZONE/FRONT WILL
OSCILLATE AROUND THE REGION WELL INTO NEXT WEEK BEFORE MAKING UP ITS
MIND TO HEAD ALL THE WAY SOUTH. THERE IS OF COURSE UNCERTAINTY
ABOUT DAY TO DAY RAIN CHANCES BY THE TIME WE START NEXT WORK WEEK
BUT REST ASSURED AT LEAST SOME RAIN CHANCES ARE WARRANTED THROUGH
THE END OF THE EXTENDED PERIOD.

THERE IS ALSO POTENTIAL THAT THE DESCRIBED SITUATION COULD
EVENTUALLY RESULT IN SOME WINTER WEATHER POTENTIAL FOR AT LEAST MY
NORTHERN ZONES...BUT THAT IS CURRENTLY OUT OF THE OFFICIAL SCOPE OF
THE EXTENDED RANGE. IF THAT POTENTIAL STILL EXISTS BY THE TIME IT
REACHES THE OFFICIAL EXTENDED WINDOW WE WILL OF COURSE BE HIGHLY
INTERESTED. /BB/

&&

.AVIATION...A MIX OF VFR...MVFR...AND IFR CONDITIONS ARE BEING
OBSERVED AT SITES ACROSS THE AREA THIS MORNING THANKS TO LOW
STRATUS...FOG...AND ISOLATED CONVECTION.  THE FOG WILL DISSIPATE
THROUGH THE MORNING...BUT LOW CLOUDS AND INCREASING CONVECTION WILL
LIKELY LEAD TO MVFR/IFR FLIGHT STATUSES PREVAILING AT MOST SITES
THROUGH MUCH OF THE NEXT 24 HOURS.  WITH THE EXCEPTION OF KGLH AND
KGWO...SOME SEVERE STORMS WILL BE POSSIBLE AT REMAINING SITES FROM
THIS MORNING INTO THIS AFTERNOON...ESPECIALLY AT KHBG AND KMEI.
THIS IS THANKS TO A VIGOROUS SURFACE LOW THAT'LL LIFT NORTHEAST
THROUGH THE AREA LATER TODAY.  INCREASING CONVECTION THROUGH THE
PERIOD WILL ALSO BRING A DEGRADATION IN FLIGHT CATEGORIES WHEN
OBSERVED ON STATION. /19/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       69  41  52  33 /  88  68  18   8
MERIDIAN      69  48  54  33 /  92  86  17  11
VICKSBURG     67  39  51  31 /  89  55  16   5
HATTIESBURG   73  49  58  34 /  91  68  17  12
NATCHEZ       68  40  51  33 /  85  46  16   6
GREENVILLE    58  40  49  32 /  88  74  20   7
GREENWOOD     64  41  51  33 /  91  81  22   8

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

19/BB
Hazardous weather outlook, Dec 23, 4:08 AM CST, 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
408 AM CST TUE DEC 23 2014

ARZ074-075-LAZ007>009-015-MSZ018-019-025>028-034-035-040-041-
240000-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WASHINGTON-
HUMPHREYS-ISSAQUENA-SHARKEY-
408 AM CST TUE DEC 23 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH
CENTRAL MISSISSIPPI...NORTHWEST MISSISSIPPI...AND WEST CENTRAL
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT...

FOG
THREAT...LIMITED
TIMING...TODAY

PATCHY DENSE FOG CAPABLE OF REDUCING VISIBILITIES TO ONE QUARTER OF A
MILE OF LESS IS POSSIBLE THIS MORNING.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY.

LAZ016-023>026-MSZ029>033-036>039-042>051-053-054-059>061-240000-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-WEBSTER-CLAY-
LOWNDES-CHOCTAW-OKTIBBEHA-HOLMES-ATTALA-WINSTON-NOXUBEE-YAZOO-
MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-
CLAIBORNE-COPIAH-JEFFERSON-ADAMS-FRANKLIN MS-
408 AM CST TUE DEC 23 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...
NORTHEAST MISSISSIPPI...AND SOUTHWEST MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT...

TORNADOES
THREAT...LIMITED
TIMING...TODAY

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...TODAY

FOG
THREAT...LIMITED
TIMING...TODAY

THERE IS A LIMITED RISK FOR SEVERE THUNDERSTORMS FROM LATE THIS
MORNING INTO THIS AFTERNOON OVER THE OUTLOOK AREA. DAMAGING
WINDS...TORNADOES...AND HAIL ARE POSSIBLE.

IN ADDITION...PATCHY DENSE FOG CAPABLE OF REDUCING VISIBILITIES
TO ONE QUARTER OF A MILE OF LESS IS POSSIBLE THIS MORNING.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY.

MSZ052-055>058-062>066-072>074-240000-
LAUDERDALE-SIMPSON-SMITH-JASPER-CLARKE-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
408 AM CST TUE DEC 23 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...EAST CENTRAL MISSISSIPPI...SOUTH CENTRAL
MISSISSIPPI...AND SOUTHEAST MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT...

TORNADOES
THREAT...ELEVATED
TIMING...TODAY

SEVERE THUNDERSTORMS
THREAT...ELEVATED
TIMING...TODAY

FOG
THREAT...LIMITED
TIMING...TODAY

THERE IS AN ELEVATED RISK FOR SEVERE THUNDERSTORMS FROM THIS MORNING
INTO THIS AFTERNOON OVER THE OUTLOOK AREA. DAMAGING WINDS...
TORNADOES...AND HAIL ARE POSSIBLE. A STRONG TORNADO CANNOT BE RULED OUT.

IN ADDITION...PATCHY DENSE FOG CAPABLE OF REDUCING VISIBILITIES
TO ONE QUARTER OF A MILE OF LESS IS POSSIBLE THIS MORNING.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY.

19

&&

...HAZARD LEGEND...

*FOG*
EXTREME...WIDESPREAD FOG WITH VISIBILITIES NEAR ZERO.
HIGH...FOG WITH VISIBILITIES LESS THAN OR EQUAL TO 1/4 MILE
 LIKELY.
ELEVATED...FOG WITH VISIBILITIES LESS THAN OR EQUAL TO 1/4 MILE
 POSSIBLE.
LIMITED...PATCHY FOG WITH VISIBILITIES LESS THAN OR EQUAL TO 1/4
 MILE POSSIBLE.

*TORNADOES*
EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR
 GREATER.
HIGH...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR GREATER.
ELEVATED...CONFIDENT IN TORNADOES.
LIMITED...TORNADOES POSSIBLE.

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
HIGH...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH
 OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Dec 23, 3:53 AM CST, 1 hour 11 minutes before
MSZ064-065-072-073-231040-
MARION MS-LAMAR MS-JEFFERSON DAVIS MS-COVINGTON MS-
353 AM CST TUE DEC 23 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
353 AM CST TUE DEC 23 2014

...STRONG STORM PASSING JUST NORTH OF COLUMBIA...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WIND GUSTS WAS LOCATED OVER MORGANTOWN AT 353 AM
CST...MOVING NORTHEAST AT 40 MPH.

VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES ARE ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN COVINGTON...SOUTHEASTERN JEFFERSON DAVIS...NORTHWESTERN
LAMAR AND NORTHERN MARION COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3119 8991 3132 9005 3133 9005 3140 8998
      3139 8996 3141 8996 3179 8953 3179 8950
      3168 8939 3149 8940
TIME...MOT...LOC 0953Z 227DEG 36KT 3132 8991

BYB
Special weather statement, Dec 23, 4:36 AM CST, 28 minutes before
MSZ056-057-065-066-231120-
SMITH MS-JONES MS-JASPER MS-COVINGTON MS-
436 AM CST TUE DEC 23 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
436 AM CST TUE DEC 23 2014

...STRONG STORM APPROACHING COLLINS...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WIND GUSTS WAS LOCATED 6 MILES SOUTHWEST OF COLLINS AT
436 AM CST...MOVING NORTHEAST AT 45 MPH.

VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES ARE ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN COVINGTON...SOUTHWESTERN JASPER...NORTHWESTERN JONES AND
SOUTHEASTERN SMITH COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3152 8959 3152 8960 3153 8960 3155 8962
      3158 8970 3161 8973 3208 8921 3190 8901
      3147 8958
TIME...MOT...LOC 1036Z 226DEG 38KT 3159 8960

BYB

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 22, 9:56 PM CSTSpecial Weather StatementJANGrenada29 min
Dec 23, 3:53 AM CSTSpecial Weather StatementJANCovington47 min
Dec 23, 4:36 AM CSTSpecial Weather StatementJANCovington44 min
Dec 23, 6:01 AM CSTSpecial Weather StatementJANLauderdale59 min
Dec 23, 6:44 AM CSTSpecial Weather StatementJANLauderdale46 min
Dec 23, 7:11 AM CSTSpecial Weather StatementJANFranklin44 min
Dec 23, 7:38 AM CSTSevere Thunderstorm WarningJANCopiah, Jefferson, Lincoln52 min
Dec 23, 8:38 AM CSTSpecial Weather StatementJANMadison47 min
Dec 23, 10:33 AM CSTSpecial Weather StatementJANWinston27 min
Dec 23, 10:39 AM CSTSevere Thunderstorm WarningJANCopiah, Lincoln23 min
Dec 23, 10:46 AM CSTSevere Thunderstorm WarningJANNoxubee, Oktibbeha, Winston29 min
Dec 23, 10:51 AM CSTSevere Thunderstorm WarningJANJefferson Davis, Lawrence39 min
Dec 23, 10:55 AM CSTSpecial Weather StatementJANJefferson30 min
Dec 23, 11:10 AM CSTSevere Thunderstorm WarningJANFranklin, Lincoln45 min
Dec 23, 11:12 AM CSTSevere Thunderstorm WarningJANSimpson33 min
Dec 23, 11:25 AM CSTSevere Thunderstorm WarningJANClarke, Jasper, Lauderdale, Newton36 min
Dec 23, 11:57 AM CSTSevere Thunderstorm WarningJANKemper35 min
Dec 23, 12:09 PM CSTSevere Thunderstorm WarningJANLawrence, Lincoln66 min
Dec 23, 12:26 PM CSTSevere Thunderstorm WarningJANNoxubee29 min
Dec 23, 12:30 PM CSTTornado WarningJANLawrence, Lincoln35 min
Dec 23, 12:31 PM CSTSevere Thunderstorm WarningJANAdams, Franklin37 min
Dec 23, 12:51 PM CSTSevere Thunderstorm WarningJANLowndes39 min
Dec 23, 12:52 PM CSTSevere Thunderstorm WarningJANCopiah, Simpson38 min
Dec 23, 1:02 PM CSTSevere Thunderstorm WarningJANClaiborne, Jefferson43 min
Dec 23, 1:26 PM CSTTornado WarningJANSimpson, Smith34 min
Dec 23, 1:53 PM CSTSevere Thunderstorm WarningJANCopiah, Lawrence, Lincoln, Simpson49 min
Dec 23, 1:57 PM CSTTornado WarningJANMarion43 min
Dec 23, 2:33 PM CSTTornado Warning Tornado observedJANCovington, Forrest, Jefferson Davis, Jones, Lamar57 min
Dec 23, 2:52 PM CSTSevere Thunderstorm WarningJANClarke, Jasper53 min
Dec 23, 3:00 PM CSTFlash Flood WarningJANCovington, Jefferson Davis, Lamar, Marion3 hr
Dec 23, 3:20 PM CSTTornado WarningJANJasper, Jones40 min
Dec 23, 3:37 PM CSTSevere Thunderstorm WarningJANLauderdale38 min
Dec 23, 3:37 PM CSTSevere Thunderstorm WarningJANJones28 min
Dec 23, 3:49 PM CSTTornado WarningJANClarke56 min
Dec 23, 3:51 PM CSTFlash Flood WarningJANJasper, Jones3 hr
Dec 23, 4:09 PM CSTSevere Thunderstorm WarningJANLauderdale51 min
Dec 23, 4:25 PM CSTTornado WarningJANLauderdale35 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.